A case of nicorandil-induced unilateral corneal ulceration


    loading  Checking for direct PDF access through Ovid

Abstract

Nicorandil, a second-generation nitro derivative, has been reported to induce single or multiple ulcerations in many locations, including oral, anal, perianal, vulvovaginal, perivulval, penile, gastrointestinal, colic, peristomal and skin locations. Ocular locations are now highly suspected. Herein, we report the case of a 78-year-old woman who experienced corneal ulceration at second cataract surgery (right eye) while being treated with nicorandil for 3 years. Four years before, she had had an uneventful first cataract surgery (left eye). The ulcers healed within 6 weeks after simple withdrawal of nicorandil, an expected delay for this type of chemical ulcer. The substitution of nicorandil with classic nitric oxide donors has already been done without complication. Surgical intervention is unnecessary and inappropriate. Case reports of ocular side effects induced by nicorandil are rare and probably underestimated.

    loading  Loading Related Articles